Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 60, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 25, 2016, 10:09 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2016, 10:09 PM EST (03:09 UTC)
- Expired
- Nov 26, 2016, 9:21 AM EST
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
595 WHUS71 KCLE 260309 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1009 PM EST FRI NOV 25 2016 LEZ146>149-261115- /O.NEW.KCLE.SC.Y.0060.161126T0309Z-161126T1500Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1009 PM EST FRI NOV 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SATURDAY. * WINDS AND WAVES...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
2 follow-up statements
929 WHUS71 KCLE 260852 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 352 AM EST SAT NOV 26 2016 LEZ146>149-261500- /O.CON.KCLE.SC.Y.0060.000000T0000Z-161126T1500Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 352 AM EST SAT NOV 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND WAVES...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
222 WHUS71 KCLE 261421 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 921 AM EST SAT NOV 26 2016 LEZ146>149-261530- /O.CAN.KCLE.SC.Y.0060.000000T0000Z-161126T1500Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 921 AM EST SAT NOV 26 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES HAVE DIMINISHED TO 2 TO 4 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 9:55 PM EST, 14 minutes earlier.
Area forecast discussion, Nov 25, 9:55 PM EST, 14 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 955 PM EST Fri Nov 25 2016 .SYNOPSIS... A dissipating cold front will cross the area overnight. High pressure will then build over the region from the southwest over the weekend. This high will shift to the east coast on Monday allowing a low pressure system to move over the Upper Midwest by Monday evening. A warm front from the low will lift north across the area local area on Monday. && .NEAR TERM /THROUGH SATURDAY/... 03Z forecast update only contains minor changes. Area of rain has moved onshore near Cleveland this evening. Expect continued areal expansion of precip near and downstream of the lake over the next several hours, so only minor tweaks to pops. Temperatures running a few degrees warmer than hourly trends from previous forecast update, so adjusted forecast for a slower cooling trend into the overnight hours, and consequently delaying the rain to snow changeover a few hours. Original "Tonight" discussion... Weather conditions haven't changed much today with pockets of light precip across the area. Expect the precip to expand and intensify a little overnight as an upper wave rotates across the area. Not much reflection of this system at the surface but we will see a slight wind change and some cooling overnight. Will need to hang on to high precip chances east of CLE overnight but QPF amounts should be slight. Expect a change to all snow overnight but this may take some time in the immediate lakeshore areas. An inch or two of snow is possible on the higher terrain over NW PA but no more than a dusting is expected west or south of CLE metro area. The far southern and western areas should remain dry. Not expecting any clearing overnight given the low level moisture. This will lead to a very small diurnal drop with lows within a degree or two of freezing. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... Light snow will continue downwind of the lake tomorrow and tomorrow night. It will not be very cold aloft but given the cyclonic flow some additional light accumulations are likely. The western extent of the snow will move east during those periods as high pressure continues to inch it's way toward the area . 850 mb ridging will reach NW PA on Sunday morning and the snow threat will end at that time. Western and southern areas will be dry over the weekend with skies eventually becoming partly cloudy. This probably will not happen in the west till late tomorrow. The surface ridge will move to the east of the area by early Monday and a warming trend will begin. A warm front will lift across the area sometime Monday with increasing precip chances during the day. By Monday night all areas will have a better than average shot for some rain. 850 mb temps by the end of the period will be in the plus 4 to 6 range so the threat for wintry precip will be minimal. Have used a blend of guidance for temps during the period. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Massive upper level low pressure system will affect the entire United States early in the forecast period and become vertically stacked down to the surface. The upper level feature will begin to be ejected out to the east in chunks a another trough dives south into the west coast. This will eventually force the surface low pressure system to track out to the northeast across the Great Lakes to southern Quebec by Friday morning. A cold front from the low will slide east across the area Tuesday into Wednesday. Then, by the early part of the weekend, a trough of low pressure will lag behind the low pressure system across the area while cold air advection takes place. This should set-up the area for the potential for lake effect rain/snow in the east. Initially, as surface low pressure begins to eject to the east, strong warm air advection takes place right out of the Gulf of Mexico. This should help pump high temperatures on Tuesday into the lower 60s. Depending on the timing of the cold front and how much rain occurs, temperatures could be vastly different than forecast. If rain holds off and sun tries to break through, temperatures will be warmer than currently forecast. Otherwise, after cold frontal passage, flow will result in cold air advection through the rest of the forecast period. && .AVIATION /00Z Saturday THROUGH Wednesday/... Widespread cloud cover and MVFR ceilings continue over the region ahead of an area of low pressure and a trailing cold front. As the cold front continues to push east, some lower clouds and patchy drizzle will move in. In the snow belt region, this could result in some more widespread lake-effect rain/snow that could impact KCLE-KCAK-KYNG-KERI. For the most part, continued with the MVFR through much of the day Saturday. KMFD and KCAK could see some IFR as clouds and drizzle move in from the west and hit some upslope over the central highlands. KERI and KYNG may also see some IFR in the overnight as the lake-effect develops ahead and behind the cold front, specifically when the rain begins to change over to some very light snow. Conditions will remain overcast through Saturday and a couple spots may get to VFR ceilings by the end of the TAF period. OUTLOOK...Non-vfr likely through Tuesday. && .MARINE... Winds will increase slightly overnight and we will be borderline small craft advisory criteria. Will hold off on any advisories for now. Otherwise, winds will diminish over the weekend and lake will be rather quiet through Monday. A southeast flow will develop Monday night into Tuesday and potential exists for small craft advisories then for waters close to the open waters. Otherwise, winds go light southwest and then westerly for Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kubina NEAR TERM...Greenawalt/Kubina SHORT TERM...Kubina LONG TERM...Lombardy AVIATION...Sefcovic MARINE...Lombardy
Hazardous weather outlook, Nov 25, 4:34 AM EST, 17 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 434 AM EST FRI NOV 25 2016 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-260945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 434 AM EST FRI NOV 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-260945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 434 AM EST FRI NOV 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.